Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 37, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 17, 2015, 9:28 PM CDT for Hardin County, Jefferson County, Orange County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2015, 9:28 PM CDT (02:28 UTC)
- Expired
- Jun 18, 2015, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 100 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 10:07 PM CDT | FLASH FLOOD | Sour Lake, TX | PUBLIC REPORTS ONE INCH OF WATER IN A RESIDENTIAL HOME IN SOUR LAKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2151 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
305
WGUS54 KLCH 180228
FFWLCH
TXC199-245-361-180530-
/O.NEW.KLCH.FF.W.0037.150618T0228Z-150618T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
928 PM CDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ORANGE COUNTY IN SOUTHEASTERN TEXAS...
NORTHWESTERN JEFFERSON COUNTY IN SOUTHEASTERN TEXAS...
HARDIN COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 1230 AM CDT
* AT 924 PM CDT...DOPPLER RADAR INDICATED NUMEROUS THUNDERSTORMS
PRODUCING VERY HEAVY RAIN CONTINUING TO MOVE NORTHEAST ACROSS THE
AREA. THE HEAVIEST RAINFALL...WITH RATES UP TO 5 INCHES PER
HOUR...WILL OCCUR ACROSS CENTRAL PORTIONS OF HARDIN COUNTY. TWO TO
FIVE INCHES OF RAIN HAVE FALLEN ACROSS THE AREA OVER THE PAST
SEVERAL HOURS AND AN ADDITIONAL 1 TO 2 INCHES IS EXPECTED. AS
CELLS WITH HEAVY RAINFALL CONTINUE TO TRAIN OVER THE AREA...THE
RISK FOR FLASH FLOODING WILL PERSIST.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAUMONT...LUMBERTON...SILSBEE...KOUNTZE...SOUR LAKE...THICKET...
SARATOGA...BEVIL OAKS...LAKEVIEW...BATSON...HONEY ISLAND AND CANEY
HEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3052 9414 3040 9412 3035 9410 3028 9412
3025 9411 3024 9412 3024 9411 3020 9409
3013 9420 3006 9433 3008 9444 3011 9445
3011 9460 3039 9468
$$
241 follow-up statement
403
WGUS74 KLCH 180416
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1116 PM CDT WED JUN 17 2015
TXC199-245-361-180530-
/O.CON.KLCH.FF.W.0037.000000T0000Z-150618T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE TX-JEFFERSON TX-HARDIN TX-
1116 PM CDT WED JUN 17 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
NORTHWESTERN ORANGE...NORTHWESTERN JEFFERSON AND HARDIN COUNTIES...
AT 1107 PM CDT...DOPPLER RADAR INDICATES SHOWERS AND THUNDERSTORMS
BEGINNING TO DECREASE ACROSS THE AREA AND RAINFALL RATES WILL
CONTINUE TO DIMINISH. HOWEVER DUE TO THE AMOUNT OF RAIN THAT HAS
FALLEN OVER THE PAST SEVERAL HOURS...HIGH WATER WILL BE SLOW TO
RECEDE AND THIS CAN BE ESPECIALLY DANGEROUS AT NIGHT. THEREFORE THE
FLASH FLOOD WARNING WILL CONTINUE FOR HARDIN...NORTHERN JEFFERSON
AND NORTHWESTERN ORANGE COUNTIES.
TWO TO FOUR INCHES OF RAIN HAVE FALLEN ACROSS THE AREA OVER THE PAST
THREE HOURS...AND THIS IS ON TOP OF AN ADDITIONAL 2 TO 3 INCHES THAT
FELL EARLIER TODAY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAUMONT...LUMBERTON...SILSBEE...KOUNTZE...SOUR LAKE...THICKET...
SARATOGA...BEVIL OAKS...LAKEVIEW...BATSON...HONEY ISLAND AND CANEY
HEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3052 9414 3040 9412 3035 9410 3028 9412
3025 9411 3024 9412 3024 9411 3020 9409
3013 9420 3006 9433 3008 9444 3011 9445
3011 9460 3039 9468
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 6:54 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 17, 6:54 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
654 PM CDT WED JUN 17 2015
.DISCUSSION...
18/00Z TAF ISSUANCE.
&&
.AVIATION...
A LARGE RAINBAND EXTENDS FROM NEAR HOUSTON/GALVESTON NE TOWARD
RUSTON LA. ALTHOUGH THE HEAVIEST RAINFALL IS OCCURRING WEST OF THE
BPT AND AEX TAF SITES...THESE SITES COULD STILL SE SOME EFFECTS
FM SHRA ALONG THE EDGE OF THIS BAND...WITH BRIEF HEAVY RAIN...WIND
GUSTS TO 25 KT AND CIGS/VSBY LOWERING TO IFR THROUGH 02Z. HI-RES
GUIDANCE INDICATES THIS BAND WILL DIMINISH DURING THE EVENING BUT
KEPT VCSH AT BPT OVERNIGHT FOR ANY LINGERING SHRA. OTHERWISE...VFR
SHOULD PREVAIL INTO TOMORROW WITH LOW MVFR CIGS BRIEFLY DEVELOPING
TOWARD DAYBREAK. CONVECTION EXPECTED TO BE LIMITED ON
THURSDAY ACRS LA...BUT INCLUDED VCTS AT BPT DUE TO LINGERING
BANDS OF MOISTURE STREAMING NE ACRS TX. GUSTY SELY WINDS WILL
RETURN TOMORROW...DIMINISHING TO 5-10 KT TONIGHT. 24
&&
.PREV DISCUSSION... /ISSUED 349 PM CDT WED JUN 17 2015/
DISCUSSION...TROPICAL DEPRESSION BILL NOW ADVANCING NORTH ACROSS
THE DALLAS/FT. WORTH AREA. FEATURE HAS GENERATED CONSIDERABLE
TRAINING SHOWER ACTIVITY AND A FEW THUNDERSTORMS OVER SOUTHEAST
TEXAS THROUGH THE DAY. RAINFALL TOTALS OF 1 TO 2 INCHES HAVE BEEN
COMMON...WITH ISOLATED POCKETS OF 3 TO 5 INCHES. A FEW FLASH FLOOD
WARNINGS HAVE BEEN REQUIRED. HAVE BEGUN SEEING A WEAKENING OF
CONVECTION...WITH REFLECTIVITY TAKING ON MORE OF A STRATIFORM
LOOK. DOWNWARD TREND IS EXPECTED TO CONTINUE THROUGH THE LATE
AFTERNOON.
REMNANTS OF SYSTEM WILL CONTINUE A NORTHWARD ADVANCE OVERNIGHT
INTO OKLAHOMA...TURNING NORTHEASTERLY THURSDAY AND TRACKING INTO
THE MID-MISSISSIPPI FRIDAY. WHAT HAS BEEN IMPRESSIVELY HIGH
TROPICAL PWAT VALUES ACROSS OUR AREA...WILL CONTINUE TAPERING OFF
TO MORE SEASONAL VALUES IN THE WAKE OF BILL. SUFFICIENT MOISTURE
HOWEVER WILL REMAIN ACROSS THE AREA... ALONG WITH A WEAKNESS
ALOFT...TO MAINTAIN A CHANCE FOR SHOWERS AND THUNDERSTORMS
THROUGH THE REMAINDER OF THE WEEK.
MARINE...SOUTHERLY WINDS WILL CONTINUE TO WEAKEN OVER THE NEAR
COASTAL WATERS AS THE REMNANTS OF BILL CONTINUES TO MARCH FURTHER
NORTH OF THE AREA. THE SUBTROPICAL HIGH WILL BECOME REESTABLISHED
RESULTING IN LIGHT TO SOMETIMES MODERATE ONSHORE FLOW THROUGH THE
REMAINDER OF THE FORECAST.
23
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 74 91 74 91 / 60 30 10 30
LCH 77 89 76 89 / 20 20 10 30
LFT 75 89 75 89 / 10 20 10 30
BPT 77 89 76 89 / 60 30 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR
GMZ455-475.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ450-452-
470-472.
&&Hazardous weather outlook, Jun 17, 10:00 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1000 AM CDT WED JUN 17 2015 GMZ432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-181500- CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN- EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1000 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT RAIN CHANCES WILL VARY GREATLY ACROSS THE AREA TODAY. ACROSS SOUTHEAST TEXAS...WIDESPREAD SHOWERS AND STORMS WILL DEVELOP BY THE AFTERNOON AS DEEP MOISTURE CONTINUES TO BE PULLED INTO THE REMAINS OF BILL...MOVING NORTHWARD ACROSS NORTHEASTERN TEXAS. SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH PERIODIC BRIEF HEAVY DOWNPOURS CAN BE EXPECTED. A POTENTIAL FOR URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE...AND CANNOT RULE OUT MORE SIGNIFICANT FLOODING ISSUES SHOULD TRAINING SHOWERS AND THUNDERSTORMS SET UP OVER ONE PARTICULAR AREA. RAIN CHANCES WILL TREND DOWNWARD ACROSS SOUTHWEST LOUISIANA...WITH JUST A SLIGHT CHANCE OF SHOWERS OR STORMS EXPECTED ACROSS THE ATCHAFALAYA BASIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE SEASONAL RAIN CHANCES ARE EXPECTED THROUGH MUCH OF THE REMAINDER OF THE FORECAST PERIOD WITH SCATTERED DAILY SHOWERS AND STORMS. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR SOUTHEAST TEXAS. GMZ430-435-450-452-455-470-472-475-181500- SABINE LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1000 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THIS MORNING OVER THE GULF WATERS WEST OF CAMERON. WINDS AND SEAS ARE EXPECTED TO DIMINISH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 17, 6:03 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
603 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD 1 S THICKET 30.38N 94.63W
06/17/2015 HARDIN TX EMERGENCY MNGR
TEXAS DIVISION OF EMEERGENCY MANAGEMENT REPORTS WATER ON
FM ROAD 787 FROM RM 728 TO RM 732.
0550 PM FLASH FLOOD 8 N CHESTER 31.04N 94.60W
06/17/2015 TYLER TX EMERGENCY MNGR
THE TEXAS DIVISION OF EMERGENCY MANAGEMENT REPORTS WATER
ON FM ROAD 1745 NORTH OF FM 834 IN TYLER COUNTY
&&
DJONESSpecial weather statement, Jun 17, 6:41 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
641 PM CDT WED JUN 17 2015
LAZ027-028-180015-
VERNON-RAPIDES-
641 PM CDT WED JUN 17 2015
...STRONG THUNDERSTORMS WILL AFFECT EASTERN VERNON AND NORTHWESTERN
RAPIDES PARISHES...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER INDICATED STRONG
THUNDERSTORMS WERE OVER EASTERN VERNON PARISH...THESE STORMS ARE
MOVING NORTH AT 30 MPH WHILE THE AREA IS MOVING SLOWLY EASTWARD.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORM...AND BRIEF
HEAVY RAINFALL SHOULD ALSO BE ANTICIPATED.
LOCATIONS IMPACTED INCLUDE...
PITKIN...SLAGLE...LACAMP...FULLERTON...LEANDER...CRAVENS...
FLATWOODS...HUTTON...CLIFTON...SIEPER AND SIMPSON.
LAT...LON 3088 9284 3088 9309 3136 9316 3136 9300
3135 9298 3135 9295 3137 9295 3137 9291
3139 9291 3139 9289 3140 9289 3141 9287
3142 9287 3142 9285 3143 9285 3144 9281
3148 9277
TIME...MOT...LOC 2336Z 183DEG 90KT 3115 9296
K. KUYPERLocal storm report, Jun 17, 8:25 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
825 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM FLASH FLOOD KIRBYVILLE 30.66N 93.90W
06/17/2015 JASPER TX LAW ENFORCEMENT
JASPER COUNTY SHERIFF REPORTS WATER ENTERING HOMES AND
VEHICLES SWEPT OFF OF ROADWAYS FROM KIRBYVILLE SOUTH TO
THE COUNTY LINE.
&&
DJONESLocal storm report, Jun 17, 8:29 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
829 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM FLASH FLOOD BEAUMONT 30.09N 94.14W
06/17/2015 JEFFERSON TX DEPT OF HIGHWAYS
TEXAS DEPARTMENT OF TRANSPORTATION IN BEAUMONT REPORTS
FRONTAGE ROAD IN FRONT OF HOME DEPOT IS FLOODED.
ADDITIONALLY THE UNDERPASS ON MARTIN LUTHER KING DRIVE AT
FRANKLIN IS FLOODED
&&
DJONESLocal storm report, Jun 17, 8:42 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
842 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM FLASH FLOOD BUNA 30.44N 93.96W
06/17/2015 JASPER TX BROADCAST MEDIA
KJAS RADIO REPORTS THAT JASPER COUNTY SHERIFF DEPUTIES
ARE CURRENTLY INVOLVED IN NUMEROUS HIGH WATER RESCUE
OPERATIONS IN AND AROUND BUNA. ADDITIONALLY...THEY REPORT
THAT MOST HOUSES BUSINESSES AND CHRUCHES ON THE EAST SIDE
OF HWY 96 HAVE WATER IN THEM.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:20 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Orange | 3 hr |
| Jun 17, 7:44 PM CDT | Flash Flood Warning | LCH | Jefferson | 91 min |
| Jun 17, 8:27 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 63 min |
| Jun 17, 8:41 PM CDT | Flash Flood Warning | LCH | Newton | 94 min |
| Jun 17, 9:49 PM CDT | Tornado Warning | LCH | Jasper, Newton | 26 min |
| Jun 17, 10:10 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton | 3 hr |
| Jun 17, 10:15 PM CDT | Flash Flood Warning | LCH | Jasper, Newton | 3 hr |
| Jun 17, 10:16 PM CDT | Tornado Warning | LCH | Jasper, Newton | 30 min |
| Jun 18, 1:04 AM CDT | Areal Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 42 hr |
| Jun 18, 1:09 AM CDT | Flash Flood Warning | LCH | Newton | 3 hr |
| Jun 18, 5:00 AM CDT | Flash Flood Watch | LCH | Hardin, Jasper, Newton, Tyler | 26 hr |
| Jun 18, 5:04 AM CDT | River Flood Warning | LCH | Newton | 7 days |
| Jun 18, 9:07 AM CDT | River Flood Warning | LCH | Jefferson, Orange | 7 days |
| Jun 18, 1:11 PM CDT | River Flood Warning | LCH | Hardin | 3 days |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.